Header

UZH-Logo

Maintenance Infos

Uniqueness of steady states in models with overlapping generations


Schmedders, K; Kubler, F (2010). Uniqueness of steady states in models with overlapping generations. Journal of the European Economic Association, 8(2-3):635-644.

Abstract

In this paper we examine the likelihood of multiple real steady states in deterministic exchange economies with overlapping generations. There is a single good and a single agent per generation with constant relative risk aversion expected utility. In order to test for multiple equilibria we employ methods from computational algebraic geometry. In our examples, we find that multiplicity becomes less likely as the life span of agents increases but becomes more likely as the coefficient of risk aversion increases. For moderate values of risk aversion, multiplicity is very unlikely when agents live for five or more periods. (JEL: C61, C63, D50, D58)

Abstract

In this paper we examine the likelihood of multiple real steady states in deterministic exchange economies with overlapping generations. There is a single good and a single agent per generation with constant relative risk aversion expected utility. In order to test for multiple equilibria we employ methods from computational algebraic geometry. In our examples, we find that multiplicity becomes less likely as the life span of agents increases but becomes more likely as the coefficient of risk aversion increases. For moderate values of risk aversion, multiplicity is very unlikely when agents live for five or more periods. (JEL: C61, C63, D50, D58)

Statistics

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

78 downloads since deposited on 21 Jan 2010
13 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:03 Faculty of Economics > Department of Business Administration
Dewey Decimal Classification:330 Economics
Language:English
Date:April 2010
Deposited On:21 Jan 2010 22:07
Last Modified:06 Sep 2017 15:36
Publisher:MIT Press
ISSN:1542-4766
Additional Information:Copyright: MIT Press
Publisher DOI:https://doi.org/10.1111/j.1542-4774.2010.tb00533.x
Related URLs:http://www.mitpressjournals.org/loi/jeea (Publisher)

Download

Download PDF  'Uniqueness of steady states in models with overlapping generations'.
Preview
Filetype: PDF
Size: 1MB
View at publisher